Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 29, 2022, 10:31 PM CST for East Feliciana Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2022, 10:31 PM CST (04:31 UTC)
- Expired
- Nov 29, 2022, 11:00 PM CST
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
011
WFUS54 KLIX 300431
TORLIX
LAC037-125-MSC157-300500-
/O.NEW.KLIX.TO.W.0038.221130T0431Z-221130T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1031 PM CST Tue Nov 29 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern West Feliciana Parish in southeastern Louisiana...
Northwestern East Feliciana Parish in southeastern Louisiana...
Southeastern Wilkinson County in southern Mississippi...
* Until 1100 PM CST.
* At 1031 PM CST, a severe thunderstorm capable of producing a
tornado was located over Spillman, or 10 miles northwest of
Jackson, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Spillman around 1035 PM CST.
Wilson around 1050 PM CST.
Norwood around 1055 PM CST.
Centreville around 1100 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3105 9106 3100 9106 3100 9103 3094 9101
3085 9138 3098 9144 3113 9109
TIME...MOT...LOC 0431Z 249DEG 27KT 3095 9132
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Frye1 follow-up statement
971
WWUS54 KLIX 300447
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1047 PM CST Tue Nov 29 2022
LAC037-125-MSC157-300500-
/O.CON.KLIX.TO.W.0038.000000T0000Z-221130T0500Z/
West Feliciana LA-East Feliciana LA-Wilkinson MS-
1047 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR EASTERN
WEST FELICIANA...NORTH CENTRAL EAST FELICIANA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WILKINSON COUNTIES...
At 1047 PM CST, a severe thunderstorm capable of producing a tornado
was located near Norwood, or 11 miles north of Jackson, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Norwood around 1055 PM CST.
Centreville around 1105 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3105 9106 3100 9106 3100 9103 3096 9102
3095 9120 3104 9129 3113 9109
TIME...MOT...LOC 0447Z 249DEG 27KT 3099 9119
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
FryeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 8:13 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 29, 8:13 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
813 PM CST Tue Nov 29 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 742 PM CST Tue Nov 29 2022
Earlier convection over southwest Mississippi has shifted well to
the northeast. There's been isolated showers west of Interstate 55
over the last couple of hours, but no significant deep convection.
We're not done with thunderstorms for the night by any means,
though. Storms near the frontal boundary will likely move into
northwest sections of the area around midnight or so, likely
passing east of the area before sunrise Wednesday. Shear profiles
at that point won't be nearly as strong as they had been during
the afternoon hours, but with more than sufficient instability, a
severe weather and heavy rainfall threat continues overnight.
With a Flood Watch already in effect, and at least some threat of
heavy rainfall, won't get in a hurry to cancel the watch.
Will make adjustments to hourly temperatures and dew points to fit
current trends, but with the main remaining threat much later in
the night, no significant changes to products are imminent.
&&
.SHORT TERM...
(Tonight through Wednesday night)
Biggest forecast concerns outside of this afternoon's round of
severe thunderstorms will be a secondary round of showers and
thunderstorms in the overnight hours where the cold front proper
passes through the area. Current timing has it approximately in
the 3 AM to 7 AM range with CAM guidance showing a broken line of
showers of storms sweeping from the northwest to the southeast
into the coastal waters. The storms overnight won't have as much
of the dynamics that the storms earlier today had access to, but
still can't rule out any isolated damaging winds, hail or
possibly a tornado.
Heavy rainfall is also a concern especially as the line congeals
together. PW values are high for this time of year (LIX last
sounding had around 1.5 in which is right at the 90% moving
average). Any thunderstorms will be highly efficient rainmakers
overnight. The storms do look to be progressive but a few areas
could easily pick up 1 to 3 inches of rain.
In addition to all the other threats there is a small window of
stronger non convective/gradient winds possible as strong winds
aloft could mix down to the surface now through later tonight.
Based on observations and the potential time frame (the best
mixing would happen after peak heating), current thinking is the
chances of this happening will be slim and relatively isolated. So
because of this, decided against a wind advisory.
&&
.LONG TERM...
(Thursday through Monday night)
Starting Thursday, the weather is much more benign as high
pressure builds in from the Gulf of Mexico. Dry and warmer
conditions are expected with possibly a slight chance of
precipitation on Saturday with a subtle shortwave from the north
pushing in. Otherwise the next chance of rain falls just outside
of the tail end of this forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 742 PM CST Tue Nov 29 2022
Most terminals reporting IFR or lower conditions, but there are a
few with MVFR ceilings (KBTR/KMCB). Have tried to focus TSRA in
2-3 hour window just before frontal passage. The 06z TAF package
will continue to refine the timing. Direct impacts will be IFR or
lower conditions. Wind gusts in excess of 25 knots will be likely
at most or all terminals, both with the TSRA and post- frontal.
Post frontal improvement to VFR likely to occur during the late
morning hours on Wednesday from west to east.
&&
.MARINE...
Winds will remain southerly through tonight before swapping to
strong northerly winds as a strong cold front pushing through the
area into the coastal waters. A small craft advisory will come
into effect tonight and will remain in effect through Thursday
morning for the tidal lakes/sounds and through the afternoon for
everywhere else. Winds will then begin shift to easterly and
slowly relax in speed. There may be a small window this weekend
where small craft exercise caution may be needed in the eastern
coastal waters but that is currently low in confidence. -BL
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 54 64 35 60 / 90 10 0 0
BTR 60 69 38 63 / 80 10 0 0
ASD 63 73 37 64 / 90 30 0 0
MSY 65 72 46 61 / 100 30 0 0
GPT 66 73 41 63 / 90 40 0 0
PQL 65 74 39 62 / 90 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST Wednesday for LAZ039-076-079-080.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.
Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch until 7 AM CST Wednesday for MSZ071-077-080>082.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.
Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...BL
LONG TERM....BL
AVIATION/UPDATE...RW
MARINE...BLIn the hours before
Special weather statement, Nov 29, 8:11 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
811 PM CST Tue Nov 29 2022
MSZ069-300300-
Amite MS-
811 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of Amite County through
900 PM CST...
At 811 PM CST, Doppler radar was tracking a strong thunderstorm near
Gloster, or 9 miles west of Liberty, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty, Gloster and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 9055 3100 9092 3113 9106 3119 9106
3135 9080 3135 9055
TIME...MOT...LOC 0211Z 238DEG 37KT 3112 9095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FryeSpecial weather statement, Nov 29, 9:34 PM CST, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
934 PM CST Tue Nov 29 2022
LAZ034>036-MSZ068-300415-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
934 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of West Feliciana,
northwestern Pointe Coupee, northwestern East Feliciana Parishes in
southeastern Louisiana and southeastern Wilkinson Counties through
1015 PM CST...
At 934 PM CST, Doppler radar was tracking a strong thunderstorm near
Batchelor, or 12 miles southeast of Simmesport, moving northeast at
45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Wakefield, Fort Adams, Lettsworth, Spillman and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9114 3088 9115 3079 9175 3097 9173
3103 9165 3102 9165 3097 9166 3100 9163
3104 9156 3108 9157 3135 9119
TIME...MOT...LOC 0334Z 244DEG 38KT 3091 9162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FryeThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:34 PM CST | Special Weather Statement | LIX | West Feliciana | 41 min |
| Nov 29, 9:50 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Nov 29, 10:14 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 31 min |
| Nov 29, 10:46 PM CST | Special Weather Statement | LIX | Pointe Coupee | 29 min |
| Nov 30, 12:54 AM CST | Special Weather Statement | LIX | East Feliciana | 36 min |
| Nov 30, 1:52 AM CST | Special Weather Statement | LIX | Livingston | 38 min |
| Nov 30, 2:00 AM CST | Tornado Warning | LIX | Livingston | 30 min |
| Nov 30, 2:11 AM CST | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 64 min |
| Nov 30, 2:11 AM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Nov 30, 2:38 AM CST | Tornado Warning | LIX | Washington | 5 min |
| Nov 30, 2:53 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 67 min |
| Nov 30, 3:03 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Nov 30, 3:23 AM CST | Special Marine Warning | LIX | 112 min | |
| Nov 30, 3:35 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 25 min |
| Nov 30, 3:36 AM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 2 hr |
| Nov 30, 3:43 AM CST | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Nov 30, 4:23 AM CST | Special Weather Statement | LIX | Saint Tammany | 52 min |
| Nov 30, 4:53 AM CST | Special Weather Statement | LIX | Orleans, Saint Charles | 52 min |
| Nov 30, 5:03 AM CST | Special Marine Warning | LIX | 42 min | |
| Nov 30, 5:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Nov 30, 5:33 AM CST | Special Marine Warning | LIX | 87 min | |
| Nov 30, 6:16 AM CST | Special Marine Warning | LIX | 119 min | |
| Nov 30, 6:25 AM CST | Special Weather Statement | LIX | Jefferson, Plaquemines | 65 min |
| Nov 30, 6:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Nov 30, 6:36 AM CST | Special Marine Warning | LIX | 84 min | |
| Nov 30, 7:54 AM CST | Special Marine Warning | LIX | 96 min | |
| Nov 29, 8:11 PM CST | Special Weather Statement | LIX | Amite | 49 min |
| Nov 29, 8:17 PM CST | Tornado Warning | LIX | Amite | 43 min |
| Nov 29, 11:00 PM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 29, 11:14 PM CST | Severe Thunderstorm Warning | LIX | Amite | 46 min |
| Nov 29, 11:44 PM CST | Special Weather Statement | LIX | Pike | 46 min |
| Nov 30, 12:15 AM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 30, 12:28 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Nov 30, 12:44 AM CST | Tornado Warning | LIX | Amite, Pike | 31 min |
| Nov 30, 1:08 AM CST | Tornado Warning | LIX | Walthall | 37 min |
| Nov 30, 2:37 AM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Nov 30, 4:34 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 56 min |
| Nov 30, 4:43 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Nov 30, 4:58 AM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Nov 30, 5:31 AM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Nov 30, 8:45 AM CST | River Flood Warning | LIX | Pearl River | 27 hr |
Nearby
Tornado Warnings in Louisiana, 2022Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.